Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Results from my last doctor visit
May 29, 2011

I am almost 43, have been HIV+ since 1995, didn't start meds until 2003 after having pneumonia, my med regimen has been a little shaky in the past due to having trouble being able to afford them, I have been in an ADAP program since last March, LUCKILY! Last week I went to see the Dr for my most recent lab results, my CD4 count had gone from a 227 to a 210 and my viral load went from 84 to 510. My Dr had said at my 84 that it was probably just a blip and not to worry. He told me that I could becoming resistant to my meds and they took blood for a test to determine that. I have been on Atripla for at least 8-10 months. Previously I had been on Sustiva/Combivir. I am a little stressed out. I have been under a great amount of stress for awhile; because I can't find a job, I don't sleep much, I have tinnitus, I had to move back home to live with my mom last March, I have no social circle any longer and I am becoming very hopeless over many things. Is there any advice? Thanks

Response from Dr. Holodniy

Your doctor is doing all the right things, and so I agree with his assessment and plan. It may require a change in meds to get your viral load under control and get your CD4 count back up. Depending on the lab, the viral load may be too low to get a resistance test. However, if those are the only meds you have been on, there are multiple options in terms of what the next regimen could be and he will likely know which way to go with or without a resistance test.



Previous
My long, slow recovery of CD4% . . .
Next
New results... worried again

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement